Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 162, NWS Nashville, TN

July 3, 2005Van Buren County, White County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 3, 2005, 12:22 PM CDT for Van Buren County, White County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2005, 12:22 PM CDT (17:22 UTC)
Expired
Jul 3, 2005, 1:00 PM CDT
In force
38 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Van Buren County, TN, White County, TN

The radar

The Northeast Alabama radar (KHTX), 108 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 12:45 PM CDTHAIL 1.52 Ne Spencer, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
455 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 031724
SVROHX
TNC175-185-031800-
/O.NEW.KOHX.SV.W.0162.050703T1722Z-050703T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1222 PM CDT SUN JUL 3 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAN BUREN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SPENCER
  WHITE COUNTY IN TENNESSEE

* UNTIL 100 PM CDT

* AT 1219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SPENCER...AND MOVING NORTHEAST
  AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CUMMINGSVILLE BY 1235 PM CDT
  LOST CREEK BY 140 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3576 8559 3559 8546 3575 8525 3596 8544

$$
BOYD
1 follow-up statement
000 
WWUS54 KOHX 031752
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 PM CDT SUN JUL 3 2005

TNC175-185-031800-
/O.CON.KOHX.SV.W.0162.000000T0000Z-050703T1800Z/
WHITE TN-VAN BUREN TN-
1248 PM CDT SUN JUL 3 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 PM CDT FOR VAN
BUREN AND SOUTH CENTRAL WHITE COUNTIES...

AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED JUST SOUTH OF CUMMINGSVILLE
MOVING NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DODSON BY 155 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3576 8559 3559 8546 3575 8525 3596 8544

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:00 AM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 3, 9:00 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
900 AM CDT SUN JUL 3 2005

.DISCUSSION...
SURFACE ANALYSIS/SOUNDING SHOWS VERY LITTLE HAS CHANGED FROM
YESTERDAY. DEWPOINT GRADIENT FROM NW TO SE WITH HIER DEWPOINTS SE.
SOUNDING AT BNA STILL FAIRLY UNSTABLE...WITH KI OF 35...SHOWALTER
0...LI -3...TT 47...AND CAPE 1434. MAY BE A ROGUE TSTM OR 2 W OF
PLATEAU AGAIN TODAY. MAY HAVE TO UP POPS PLATEAU TO BE MORE IN LINE
WITH MRX.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Jul 3, 5:30 AM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN JUL 3 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-041030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN JUL 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST EVERY DAY
FROM MONDAY THROUGH SATURDAY, THE PROBABILITY OF WIDESPREAD HAZARDOUS
WEATHER IS LOW.

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 12:43 PM CDTSevere Thunderstorm WarningOHXVan Buren, White17 min
Jul 3, 1:10 PM CDTFlash Flood WarningOHXVan Buren65 min
Jul 3, 1:28 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren47 min
Jul 3, 1:39 PM CDTSevere Thunderstorm WarningOHXCoffee, Warren51 min
Jul 3, 2:01 PM CDTSevere Thunderstorm WarningOHXCoffee44 min
Jul 3, 2:13 PM CDTSevere Thunderstorm WarningOHXWarren32 min
Jul 3, 2:23 PM CDTSevere Thunderstorm WarningOHXGrundy52 min
Jul 3, 2:32 PM CDTSevere Thunderstorm WarningOHXCoffee28 min
Jul 3, 3:14 PM CDTSevere Thunderstorm WarningOHXGrundy46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.